MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 BARE AXIUM HELIX COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 BARE AXIUM HELIX COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-14-30-HELIX
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of axium coil premature detachment.The patient was undergoing embolization treatment of an unruptured saccular aneurysm measuring 12.2mm x 9.6mm located in the cavernous sinus segment of the internal carotid artery (ica).The patient¿s blood flow was normal and vasculature was normal in tortuosity.It was reported that during the procedure, the tip of the axium coil was found to be accidentally detached.There was reportedly no damage or stretching to the coil.No unusual resistance was noted during delivery.The coil was replaced with a coil.No patient injury was reported as a result of the event.
 
Additional Manufacturer Narrative
The device was returned for evaluation and the clinical observation could not be confirmed.The axium implant coil was returned within the introducer sheath.The axium coil was found to be inverted within the introducer sheath with the wavelock at the distal end.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.No bends or kinks were found with the axium pushwire.The axium implant coil was still attached to the pushwire.The axium implant coil was found to be stretched within the introducer sheath.No damages or irregularities were found with the introducer sheath.The axium coil could not be pushed out from the introducer sheath as it was found to be stuck.Based on the returned device analysis, report of ¿premature detachment¿ could not be confirmed as the axium implant coil was still attached to the pushwire.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BARE AXIUM HELIX COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9645024
Report Number2029214-2020-00089
Device Sequence Number11381321
Product Code KRD
UDI-Device Identifier00836462010222
UDI-Public00836462010222
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberQC-14-30-HELIX
Device Lot NumberA740579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR